Alert archive / Wisconsin / Winter Storm Warnings in 2008
Winter Storm Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm warning at Dec 30, 2008, 3:15 AM CST for Clark County, Taylor County, Wisconsin. It took effect at Dec 30, 2008, 6:00 AM CST. It was in force for 12 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 30, 2008, 3:15 AM CST (09:15 UTC)
- In effect from
- Dec 30, 2008, 6:00 AM CST
- Expired
- Dec 30, 2008, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 7:01 AM CST | SNOW 0 | Neillsville, WI | TRACE REPORTED |
| Dec 30, 7:01 AM CST | SNOW 1 | Medford, WI | |
| Dec 30, 7:01 AM CST | SNOW 2.1 | 5 E Perkinstown, WI | |
| Dec 30, 7:10 AM CST | SNOW 2.5 | Lublin, WI | |
| Dec 30, 7:36 AM CST | SNOW 2.5 | 4 Sw Colby, WI | |
| Dec 30, 8:31 AM CST | SNOW 4 | Medford, WI | |
| Dec 30, 8:52 AM CST | SNOW 2.9 | Jump River 3e, WI | |
| Dec 30, 9:14 AM CST | SNOW 3.8 | Lublin 4n, WI | |
| Dec 30, 9:22 AM CST | SNOW 0.5 | Neillsville 4nne, WI | |
| Dec 30, 9:25 AM CST | SNOW 2.9 | Colby 4sw, WI | |
| Dec 30, 1:14 PM CST | SNOW 5.3 | Perkinstown 5e, WI | |
| Dec 30, 1:20 PM CST | SNOW 5.1 | Medford, WI | |
| Dec 30, 1:25 PM CST | SNOW 1.7 | Humbird 3nnw, WI | |
| Dec 30, 3:44 PM CST | SNOW 6 | Longwood, WI | |
| Dec 30, 3:48 PM CST | SNOW 3.5 | Neillsville 6n, WI | |
| Dec 30, 4:18 PM CST | SNOW 5.5 | Lublin, WI | |
| Dec 30, 4:52 PM CST | SNOW 4 | Neillsville 4nne, WI | |
| Dec 30, 5:34 PM CST | SNOW 6.5 | Perkinstown 5e, WI | |
| Dec 30, 5:53 PM CST | SNOW 6.3 | Medford 4nw, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 108 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 300915 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 315 AM CST TUE DEC 30 2008 ...HEAVY SNOW EXPECTED TODAY ACROSS NORTH CENTRAL WISCONSIN... .LOW PRESSURE MOVING ACROSS THE UPPER MIDWEST TODAY WILL BRING SNOW TO THE AREA. SNOW IS EXPECTED TO BEGIN EARLY THIS MORNING ALONG AND NORTH OF HIGHWAY 10 AND CONTINUE THROUGH THE DAY. THE SYSTEM WILL EXIT LATE THIS AFTERNOON AND EVENING...WITH GUSTY NORTHERLY WINDS CAUSING CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW. THE BAND OF HEAVIEST SNOW...6 TO 8 INCHES...IS EXPECTED ROUGHLY THROUGH THE HIGHWAY 29 CORRIDOR. FURTHER SOUTH NEAR HIGHWAY 10... 2 TO 4 INCHES OF SNOW IS EXPECTED. WIZ017-029-301715- /O.UPG.KARX.WW.Y.0021.081230T1200Z-081231T0000Z/ /O.NEW.KARX.WS.W.0010.081230T1200Z-081231T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 315 AM CST TUE DEC 30 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOWFALL...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO BEGIN BETWEEN 4 AM AND 6 AM THIS MORNING...WITH VISIBILITY DROPPING RAPIDLY TO A MILE OR LESS ONCE THE SNOW BEGINS. SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY AND WILL BE HEAVY AT TIMES. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED...WITH HIGHEST AMOUNTS THROUGH THE HIGHWAY 29 CORRIDOR. IN ADDITION TO THE HEAVY SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ032>034-301715- /O.NEW.KARX.WW.Y.0022.081230T1200Z-081231T0000Z/ BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITY OF...BLACK RIVER FALLS 315 AM CST TUE DEC 30 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR 2 TO 4 INCHES OF SNOWFALL...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO BEGIN BETWEEN 4 AM AND 6 AM THIS MORNING...WITH VISIBILITY DROPPING RAPIDLY TO A MILE OR LESS ONCE THE SNOW BEGINS. SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH HIGHEST AMOUNTS THROUGH THE HIGHWAY 10 CORRIDOR. IN ADDITION TO THE HEAVY SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ THOMPSON WEATHER.GOV/LACROSSE
6 follow-up statements
000 WWUS43 KARX 301126 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 526 AM CST TUE DEC 30 2008 ...HEAVY SNOW EXPECTED TODAY ACROSS NORTH CENTRAL WISCONSIN... .LOW PRESSURE MOVING ACROSS THE UPPER MIDWEST TODAY WILL BRING SNOW TO THE AREA. SNOW IS EXPECTED TO BEGIN EARLY THIS MORNING ALONG AND NORTH OF HIGHWAY 10 AND CONTINUE THROUGH THE DAY. THE SYSTEM WILL EXIT LATE THIS AFTERNOON AND EVENING...WITH GUSTY NORTHERLY WINDS CAUSING CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW. THE BAND OF HEAVIEST SNOW...6 TO 8 INCHES...IS EXPECTED ROUGHLY THROUGH THE HIGHWAY 29 CORRIDOR. FURTHER SOUTH NEAR HIGHWAY 10... 2 TO 4 INCHES OF SNOW IS EXPECTED. WIZ017-029-301930- /O.CON.KARX.WS.W.0010.081230T1200Z-081231T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 526 AM CST TUE DEC 30 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW IS EXPECTED ACROSS MUCH OF THE AREA EARLY THIS MORNING. HEAVIEST SNOW IS EXPECTED THROUGH 8 AM FROM JUST NORTH OF THE HIGHWAY 10 CORRIDOR...NORTHWARD THROUGH THE HIGHWAY 29 CORRIDOR AND POINTS NORTHWARD. VISIBILITY WILL BE A MILE OR LESS IN THESE LOCATIONS WITH SNOWFALL RATES POSSIBLY AN INCH PER HOUR. SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY AND WILL BE HEAVY AT TIMES. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED...WITH HIGHEST AMOUNTS THROUGH THE HIGHWAY 29 CORRIDOR. IN ADDITION TO THE HEAVY SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ032>034-301930- /O.CON.KARX.WW.Y.0022.081230T1200Z-081231T0000Z/ BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITY OF...BLACK RIVER FALLS 526 AM CST TUE DEC 30 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO BEGIN THROUGH THE HIGHWAY 10 CORRIDOR BETWEEN 8 AM AND 10 AM THIS MORNING. VISIBILITY COULD DROP RAPIDLY TO A MILE OR LESS ONCE THE SNOW BEGINS. SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH HIGHEST AMOUNTS THROUGH THE HIGHWAY 10 CORRIDOR. IN ADDITION TO THE HEAVY SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ THOMPSON WEATHER.GOV/LACROSSE
000 WWUS43 KARX 301330 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 730 AM CST TUE DEC 30 2008 ...HEAVY SNOW EXPECTED TODAY ACROSS NORTH CENTRAL WISCONSIN... .LOW PRESSURE MOVING ACROSS THE UPPER MIDWEST TODAY WILL BRING SNOW TO THE AREA. SNOW IS EXPECTED TO BE HEAVIEST FROM NEAR HIGHWAY 10 IN CENTRAL WISCONSIN NORTHWARD INTO NORTH CENTRAL WISCONSIN. THE SNOW WILL CONTINUE THROUGH THE DAY...BEFORE THE SYSTEM EXITS LATE THIS AFTERNOON AND EVENING. GUSTY NORTHERLY WINDS ARE EXPECTED TO CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW IN THE LATE AFTERNOON AND EVENING. THE BAND OF HEAVIEST SNOW...6 TO 8 INCHES...IS EXPECTED ROUGHLY THROUGH THE HIGHWAY 29 CORRIDOR. FURTHER SOUTH NEAR HIGHWAY 10... 2 TO 4 INCHES OF SNOW IS EXPECTED. WIZ017-029-302130- /O.CON.KARX.WS.W.0010.000000T0000Z-081231T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 730 AM CST TUE DEC 30 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. HEAVIEST SNOWFALL THROUGH 10 AM WILL OCCUR MAINLY THROUGH THE HIGHWAY 29 CORRIDOR AND POINTS NORTHWARD. VISIBILITY WILL BE A MILE OR LESS IN THESE LOCATIONS WITH SNOWFALL RATES POSSIBLY AN INCH PER HOUR. SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY AND WILL BE HEAVY AT TIMES. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED...WITH HIGHEST AMOUNTS THROUGH THE HIGHWAY 29 CORRIDOR. IN ADDITION TO THE HEAVY SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ032>034-302130- /O.CON.KARX.WW.Y.0022.000000T0000Z-081231T0000Z/ BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITY OF...BLACK RIVER FALLS 730 AM CST TUE DEC 30 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO OCCUR MAINLY THROUGH THE HIGHWAY 10 CORRIDOR THROUGH 10 AM. VISIBILITY COULD DROP TO A MILE OR LESS...WITH SNOWFALL RATES POSSIBLY UP TO AN INCH PER HOUR. SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH HIGHEST AMOUNTS THROUGH THE HIGHWAY 10 CORRIDOR. IN ADDITION TO THE SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ THOMPSON WEATHER.GOV/LACROSSE
000 WWUS43 KARX 301552 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 952 AM CST TUE DEC 30 2008 ...HEAVY SNOW ACROSS NORTH CENTRAL WISCONSIN THROUGH THIS AFTERNOON... .BANDS OF SNOW WILL FALL ACROSS PORTIONS OF MINNESOTA...CENTRAL AND NORTHERN WISCONSIN THROUGH THIS AFTERNOON...AS AN AREA OF LOW PRESSURE TRACKS EAST ACROSS THE REGION. LOCALLY...THE HEAVIEST SNOWS SHOULD FALL NEAR AND NORTH OF HIGHWAY 10 IN NORTH CENTRAL WISCONSIN. THE SNOW WILL TAPER OFF AND MOVE EAST DURING THE EVENING. AMOUNTS WITH THE HEAVIER SNOW BANDS OF 6 TO 9 INCHES ARE EXPECTED. JUST SOUTH OF THERE...AMOUNTS OF 2 TO 4 INCHES ARE ANTICIPATED...MOSTLY ALONG AND NORTH OF A PLAINVIEW MINNESOTA TO MILLSTON WISCONSIN LINE. WIZ017-029-310000- /O.CON.KARX.WS.W.0010.000000T0000Z-081231T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 952 AM CST TUE DEC 30 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF HEAVY SNOW WILL IMPACT THE REGION THROUGH THE AFTERNOON HOURS...WITH SNOW FALL RATES UP TO 1 INCH PER HOUR POSSIBLE. THE HIGHEST SNOW TOTALS SHOULD FALL IN A CORRIDOR AROUND HIGHWAY 29. TOTAL ACCUMULATIONS OF 4 TO 9 INCHES ARE EXPECTED...WITH THE SNOW TAPERING OF AND EXITING EAST THIS EVENING. IN ADDITION TO THE HEAVY SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ032>034-310000- /O.CON.KARX.WW.Y.0022.000000T0000Z-081231T0000Z/ BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITY OF...BLACK RIVER FALLS 952 AM CST TUE DEC 30 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL PUSH INTO THE AREA...AND THEN FALL THROUGH THE AFTERNOON HOURS. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS LIKELY ALONG AND NORTH OF A OAK CENTER MINNESOTA TO BLACK RIVER FALLS WISCONSIN LINE. THE SNOW WILL TAPER OFF AND EXIT EAST THIS EVENING. IN ADDITION TO THE SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIECK WEATHER.GOV/LACROSSE
000 WWUS43 KARX 301909 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 109 PM CST TUE DEC 30 2008 ...HEAVY SNOW CONTINUES TO FALLS ACROSS NORTH CENTRAL WISCONSIN... .BANDS OF MODERATE TO HEAVY SNOW WILL CONTINUE TO FALL ACROSS PORTIONS OF MINNESOTA...CENTRAL AND NORTHERN WISCONSIN THROUGH MID AFTERNOON...AS AN AREA OF LOW PRESSURE TRACKS EAST ACROSS NORTHERN ILLINOIS. LOCALLY...THE BULK OF THE SNOW WILL FALL NORTH OF A LAKE CITY MINNESOTA TO HATFIELD WISCONSIN LINE THROUGH 3 PM. THE HEAVIEST SNOWS WILL LIE BETWEEN HIGHWAYS 10 AND 29. THE SNOW WILL TAPER OFF AND MOVE EAST DURING THE EVENING. AMOUNTS WITH THE HEAVIER SNOW BANDS OF 6 TO 9 INCHES ARE EXPECTED. JUST SOUTH OF THERE...AMOUNTS OF 2 TO 4 INCHES ARE ANTICIPATED. WIZ017-029-310000- /O.CON.KARX.WS.W.0010.000000T0000Z-081231T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 109 PM CST TUE DEC 30 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF MODERATE TO HEAVY SNOW WILL CONTINUE TO IMPACT THE REGION THROUGH THE MID AFTERNOON HOURS...WITH SNOW FALL RATES UP TO 1 INCH PER HOUR POSSIBLE. THE HEAVIEST SNOWS WILL FALL BETWEEN HIGHWAYS 10 AND 29 THROUGH 3 PM. TOTAL ACCUMULATIONS OF 4 TO 9 INCHES ARE EXPECTED...WITH THE SNOW TAPERING OFF AND EXITING EAST THIS EVENING. IN ADDITION TO THE HEAVY SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ032>034-310000- /O.CON.KARX.WW.Y.0022.000000T0000Z-081231T0000Z/ BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITY OF...BLACK RIVER FALLS 109 PM CST TUE DEC 30 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA THROUGH MID AFTERNOON...WITH PERIODS OF MORE MODERATE TO HEAVY SNOW POSSIBLE. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS LIKELY ALONG AND NORTH OF A OAK CENTER MINNESOTA TO BLACK RIVER FALLS WISCONSIN LINE. THE SNOW WILL TAPER OFF AND EXIT EAST THIS EVENING. IN ADDITION TO THE SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIECK WEATHER.GOV/LACROSSE
000 WWUS43 KARX 302054 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 254 PM CST TUE DEC 30 2008 ...SNOW CONTINUES...BUT WILL START TO DIMINISH THIS EVENING... .BANDS OF MODERATE TO HEAVY SNOW CONTINUE TO IMPACT PORTIONS OF THE REGION INTO THE EARLY EVENING HOURS...PRODUCING VISIBILITIES OF A MILE OR LESS...AND SNOWFALL RATES UP TO 1 INCH PER HOUR. LOCALLY...THE BULK OF THE HEAVIER SNOW WILL FALL SOUTH OF HIGHWAY 29 IN NORTH CENTRAL WISCONSIN...AND NORTH OF A PLAINVIEW MINNESOTA TO MILLSTON WISCONSIN LINE. ADDITIONAL ACCUMULATIONS FROM 3 TO 6 PM OF 1 TO 3 INCHES WILL BE POSSIBLE. THE SNOW WILL TAPER OFF AND MOVE EAST DURING THE EVENING. WIZ017-029-310000- /O.CON.KARX.WS.W.0010.000000T0000Z-081231T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 254 PM CST TUE DEC 30 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. BANDS OF MODERATE TO HEAVY SNOW WILL CONTINUE TO IMPACT THE REGION INTO THE EARLY EVENING HOURS...WITH VISIBILITIES UNDER 1 MILE AT TIMES AND SNOW FALL RATES UP TO 1 INCH PER HOUR POSSIBLE. THE HEAVIEST SNOWS WILL FALL SOUTH OF HIGHWAY 29 THROUGH 6 PM. ADDITIONAL ACCUMULATIONS FROM 3 TO 6 PM OF 1 TO 3 INCHES WILL BE POSSIBLE...WITH TOTAL ACCUMULATIONS OF 4 TO 9 INCHES. THE SNOW WILL TAPER OFF AND EXIT EAST BY MID EVENING. IN ADDITION TO THE HEAVY SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED THIS EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ032>034-310000- /O.CON.KARX.WW.Y.0022.000000T0000Z-081231T0000Z/ BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITY OF...BLACK RIVER FALLS 254 PM CST TUE DEC 30 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW...MODERATE TO HEAVY AT TIMES WILL...WILL FALL ACROSS THE AREA INTO THE EARLY EVENING HOURS. VISIBILITIES WILL DROP BELOW 1 MILE AT TIMES...WITH HOURLY SNOW FALL RATES OF UP TO AN INCH PER HOUR POSSIBLE. ACCUMULATIONS FROM 3 TO 6 PM OF 1 TO 3 INCHES CAN BE EXPECTED...WITH STORM TOTALS OF 2 TO 4 INCHES. THE SNOW WILL TAPER OFF AND EXIT EAST THIS EVENING. IN ADDITION TO THE SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED THIS EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIECK WEATHER.GOV/LACROSSE
000 WWUS43 KARX 302353 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 553 PM CST TUE DEC 30 2008 ...SNOW CONTINUED TO TAPERING OFF AND END... .THE LOW AND UPPER LEVEL DISTURBANCE RESPONSIBLE FOR THE SNOW TODAY CONTINUED TO MOVE EAST AND SOUTH OF THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. LIGHT SNOW CONTINUED ACROSS MUCH OF THE AREA...BUT HAD DIMINISHED CONSIDERABLY SINCE 4 PM. THE LIGHT SNOW WILL CONTINUE TO TAPER OFF AND END THROUGH THE EARLY EVENING HOURS AS THE LOW MOVES OFF INTO THE OHIO VALLEY. THEREFORE...THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM. WIZ017-029-310100- /O.EXP.KARX.WS.W.0010.000000T0000Z-081231T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 553 PM CST TUE DEC 30 2008 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. SOME LIGHT SNOW LINGERED OVER THE AREA...BUT THE BULK OF THE ACCUMULATING SNOW HAD COME TO AN END. THE REMAINING LIGHT SNOW WILL CONTINUE TO DIMINISH AND MOVE OUT OF THE AREA BETWEEN 6 PM AND 8 PM. BRISK NORTH TO NORTHWEST WINDS MAY CREATE SOME DRIFTING SNOW IN OPEN AREAS THROUGH THE EVENING EVENING HOURS. $$ WIZ032>034-310100- /O.EXP.KARX.WW.Y.0022.000000T0000Z-081231T0000Z/ BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITY OF...BLACK RIVER FALLS 553 PM CST TUE DEC 30 2008 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. SOME LIGHT SNOW LINGERED OVER THE AREA...BUT THE BULK OF THE ACCUMULATING SNOW HAD COME TO AN END. THE REMAINING LIGHT SNOW WILL CONTINUE TO DIMINISH AND MOVE OUT OF THE AREA BETWEEN 6 PM AND 8 PM. BRISK NORTH TO NORTHWEST WINDS MAY CREATE SOME DRIFTING SNOW IN OPEN AREAS THROUGH THE EARLY EVENING HOURS. $$ RRS WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:00 AM CST, 15 minutes earlier.
Area forecast discussion, Dec 30, 3:00 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
300 AM CST TUE DEC 30 2008
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
GLARING FORECAST CONCERN WILL BE SNOW AMOUNTS ASSOCIATED WITH
VIGOROUS LOW TODAY INTO THIS EVENING. WIND WILL ALSO BE SECOND FACET
OF THIS STORM THIS EVENING. ALSO WATCHING ANOTHER VIGOROUS SYSTEM
THAT WILL AFFECT THE AREA WITH SOME MORE SNOW THURSDAY/THURSDAY
NIGHT.
SURFACE ANALYSIS EARLY THIS MORNING HAD 1001MB LOW OVER WESTERN SD
WITH LENGTHY SWATH OF FRONTOGENETICALLY INDUCED SNOW EXTENDING ALL
THE WAY FROM WESTERN ND THROUGH CENTRAL MN. WITHIN THIS SWATH OF
SNOW THERE WERE A LOT OF 1/2SM VISIBILITIES INDICATIVE OF SNOW RATES
AROUND AN INCH AN HOUR.
LATEST SHORT TERM MODELS HAVE COME INTO VERY GOOD CONSENSUS
CONCERNING IMPACT OF TODAY/S WEATHER SYSTEM AS WELL AS THE ONE
AFFECTING THE AREA THU/THU NIGHT. FORECAST CONFIDENCE VERY HIGH AT
THIS POINT.
FOR TODAY...THE LOW OVER SD WILL RACE INTO EASTERN IA BY NOON TODAY
ACCOMPANIED BY VERY STRONG QG SIGNAL...AND RATHER INTENSE
FRONTOGENETIC/OMEGA SIGNAL FOR HIGH DENDRITE PRODUCTION NORTH OF
HIGHWAY 10. IN FACT CARIBOU OUTPUT FROM NAM INDICATING SNOW TO
LIQUID RATIOS IN THE 20-23:1 RANGE ACROSS THAT AREA THIS
MORNING...TAPERING OFF TO AROUND 18:1 THIS AFTERNOON. WITH THIS IN
MIND...WENT AHEAD WITH A WINTER STORM WARNING FOR 6-8 INCHES OF SNOW
TODAY ACROSS CLARK AND TAYLOR COUNTIES. ALSO EXPANDED THE WINTER
WEATHER SOUTH A TIER OF COUNTIES FOR 3-5 INCHES OF SNOW ACROSS
NORTHERN PORTIONS OF BUFFALO/TREMPEALEAU/JACKSON COUNTIES. SNOW FALL
TAPPERS OFF RAPIDLY SOUTH OF THIS AWAY FROM BEST FRONTOGENETIC
FORCING. AS MENTION ABOVE...SECOND FACET OF THIS STORM WILL BE TH
WINDS ON THE BACKSIDE OF THIS SYSTEM GOING INTO THIS EVENING AS THE
LOW PULLS INTO INDIANA. WITH HIGHER SNOW TO LIQUID RATIOS...WONT
TAKE MUCH TO PRODUCE AREAS OF BLOWING SNOW. HAVE ADDED THIS MENTION
IN THE GRIDS THIS EVENING. WIND GUSTS WILL LIKELY BE IN THE 35-45
MPH RANGE ACROSS THE MORE WIND PRONE AREAS OF SOUTHEAST MN AND
NORTHEAST IA. LUCKILY...THERE WONT BE MUCH SNOW THERE TO BLOW.
SURGE OF MODIFIED ARCTIC AIR OOZES INTO THE AREA TUESDAY NIGHT
THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS FROM THE PLAINS. LOWS
TUESDAY NIGHT WILL BOTTOM OUT IN THE SINGLE DIGITS BELOW ZERO ALONG
AND NORTH OF I-90...TO SINGLE DIGITS ABOVE SOUTH OF I-90. 925MB
TEMPERATURES LINGERING AROUND MINUS 15C ON WEDNESDAY...SO HIGHS WILL
ONLY TOP OFF IN THE 10 TO 20 ABOVE RANGE.
NEXT IN A TRAIN OF LOW PRESSURE SYSTEMS WILL BE AFFECTING THE AREA
ON THURSDAY. STRONG ISENTROPIC LIFT CONTINUES TO BE INDICATED BY
GFS/NAM ON THE 280K SURFACE...CENTERED ACROSS CENTRAL AND NORTHERN
WI. SPECIFIC HUMIDITIES IN THE 1-1.5G/KG AND QPF AMOUNTS INDICATE A
ANYWHERE FROM 1-3 INCHES OF SNOW COULD OCCUR WITH THIS SYSTEM...
MAINLY NORTH OF I-90. WILL KEEP LIKELY POP IN THERE...BUT DAYSHIFT
MAY WANT TO CONSIDER CATEGORICAL POPS IF SIGNAL REMAINS CONSISTENT
AS IT HAS BEEN. COLD CYCLONIC FLOW LINGERS ACROSS THE AREA THURSDAY
NIGHT FOR A CHANCE OF SNOW.
.LONG TERM...FRIDAY THROUGH MONDAY
LATEST MEDIUM RANGE MODELS INDICATING THE LOW/CYCLONIC FLOW WILL
MOVE EAST OF THE AREA BY FRIDAY AFTERNOON...DECREASING THE CHANCES
OF LINGERING -SN/-SHSN ACTIVITY.
THE PARADE OF LOWS AFFECTING THE AREA CONTINUES AS ANOTHER WAVE OF
LOW PRESSURE MOVES FROM THE NORTHERN PLAINS INTO THE GREAT LAKES
REGION. LIKE IT/S PREDECESSOR ON THURSDAY...THE LOW APPEARS TO HAVE
STRONG ISENTROPIC LIFT SIGNAL FOR A GOOD SHOT AT SOME MORE SNOW. MAY
HAVE TO WATCH THIS SYSTEM AS IT APPEARS TO PULL SOME WARMER AIR
NORTHWARD. RIGHT NOW...IT APPEARS ALL SNOW WILL BE THE LIKELY
OUTCOME...BUT SOME MIX COULD BE POSSIBLE ACROSS THE FAR SOUTH. THE
ECMWF KEEPS COLD CYCLONIC FLOW ACROSS THE AREA BEHIND THE DEPARTING
SYSTEM SATURDAY NIGHT/SUNDAY WHEREAS THE GFS IS MORE
PROGRESSIVE...PUSHING A RIDGE INTO THE AREA ON SUNDAY FOR DRY
WEATHER. WILL MAINTAIN SMALL CHANCES OF -SN FOR NOW AND SE WHAT THE
NEXT MODEL RUN YIELDS. SUNDAY NIGHT/MONDAY LOOKS DRY AS A RIDGE OF
HIGH PRESSURE DRIFTS ACROSS THE AREA.
&&
.AVIATION...
LOW PRESSURE MOVING ACROSS THE UPPER MISSISSIPPI VALLEY EXPECTED TO
BRING A ROUND OF SNOW TO THE AREA TODAY. STRONGEST UPWARD VERTICAL
MOTIONS AND HIGHEST SATURATION WILL MOVE ACROSS THE TAF SITES THIS
AFTERNOON. PREVAILING CONDITIONS SHOULD DROP QUICKLY TO IFR IN SNOW
NOT LONG AFTER ONSET OF PRECIPITATION. TOTAL SNOW AMOUNTS AT THE TAF
SITES APPEAR TO BE AROUND AN INCH...WITH HIGHEST AMOUNTS OF 4 TO 8
INCHES EXPECTED FOR AIRPORTS NORTH OF INTERSTATE 94. SNOW TAPERS OFF
LATER THIS AFTERNOON...BUT PRESSURE GRADIENT TIGHTENS AND STRONG
SUBSIDENCE INCREASES AHEAD OF THE NEXT HIGH PRESSURE BUILDING IN.
GUSTY NORTHWESTERLY WINDS LATE THIS AFTERNOON AND EVENING EXPECTED
TO BLOW AND DRIFT NEW SNOWFALL. THIS SHOULD BE ESPECIALLY TRUE FOR
KRST...AS WELL AS AIRPORTS NORTH OF INTERSTATE 94. WINDS ANTICIPATED
TO DIMINISH BETWEEN 31.06Z-31.12Z...AS PRESSURE GRADIENT SLACKENS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR WIZ032-WIZ033-WIZ034.
WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR WIZ017-WIZ029.
MN...NONE.
IA...NONE.
&&
SHORT/LONG TERM...DAS
AVIATION...THOMPSONHazardous weather outlook, Dec 29, 3:31 PM CST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 331 PM CST MON DEC 29 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-301200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 331 PM CST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE TRACKING FROM THE NORTHERN PLAINS INTO THE GREAT LAKES REGION WILL BRING ACCUMULATING SNOW TO THE AREA TUESDAY. THE BULK OF THE SNOW WITH THIS SYSTEM WILL BE NORTH OF INTERSTATE 90. SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM AROUND AN INCH NEAR INTERSTATE 90...TO AS MUCH AS 3 INCHES NEAR HIGHWAY 10 ACROSS CENTRAL WISCONSIN. A COUPLE MORE DISTURBANCES MAY AFFECT THE AREA WITH ACCUMULATING SNOW THURSDAY THROUGH FRIDAY AND AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED THIS WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-301200- CLARK-TAYLOR- 331 PM CST MON DEC 29 2008 .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR TUESDAY. LOW PRESSURE TRACKING FROM THE NORTHERN PLAINS INTO THE GREAT LAKES REGION WILL BRING ACCUMULATING SNOW TO THE AREA TUESDAY. SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM AROUND 3 INCHES NEAR HIGHWAY 10...TO 4 TO 5 INCHES ALONG AND NORTH OF HIGHWAY 29. A COUPLE MORE DISTURBANCES MAY AFFECT THE AREA WITH ACCUMULATING SNOW THURSDAY THROUGH FRIDAY AND AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED THIS WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/RRS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:15 AM CST | Winter Weather Advisory | ARX | Buffalo, Jackson, Trempealeau | 15 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.